MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER W/ SHERLOCK 3CG TIP POSITIONING SYSTEM, STYLET BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER W/ SHERLOCK 3CG TIP POSITIONING SYSTEM, STYLET BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported via medwatch "ultrasound guidance was used to identify vein.Dynamic, real-time imaging of vessel cannulation performed.Sterile gel and probe cover used in ultrasound-guided central venous catheter insertion.Chloraprep antiseptic used during central venous catheter insertion.Skin prep agent completely dried prior to procedure.Hand hygiene performed prior to central venous.Cap, mask, sterile gown, sterile gloves and sterile drape used.Left basilic vein was located using ultrasound, needle was placed with blood return, guidewire was advanced 5-10 cm until there was resistance and so advancement was stopped and guidewire was pulled back along with the needle 2-3 cm until resistance was met and stopped.Attempted to remove needle and guidewire together but was unable to do so.Needle was easily removed over the guidewire.Procedure was aborted.With the guidewire remaining in place, pressure was applied to the site with minimal bleeding.Lidocaine was administered at site and patient was given iv morphine for pain control.Surgeons were notified, doctors all responded to bedside to evaluate patient.X-ray was completed.Decision was made to take patient to operating room for foreign body removal.Mom and patient were updated and all questions were answered." "picc placement was consulted for patient who required long term iv antibiotics.".

Brand Name
POWERPICC SV CATHETER W/ SHERLOCK 3CG TIP POSITIONING SYSTEM, STYLET BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17490728
Report Number3006260740-2023-03412
Device Sequence Number7253123
Product Code LJS
UDI-Device Identifier00801741086915
UDI-Public(01)00801741086915
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberN/A
Device Catalogue Number1274118
Device Lot NumberREHQ1792
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexFemale
Patient Weight51 KG
Patient EthnicityHispanic